Hail, Hamilton
- When
- May 2, 12:35 AM EST
- Where
- Hamilton County, 2 mi N of Noblesville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.083, -86.017
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 1, 2:20 PM EST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST WED MAY 01 2002 MAIN PROBLEM TODAY IS POTENTIAL FOR SEVERE TONIGHT AND FLOOD PROBLEMS THROUGHOUT CWA. WW 194 IN EFFECT UNTIL 6PM LOCAL. ETA/AVN COMING MORE IN LINE TODAY WITH TRACK OF LOW AND POSITION OF FRONTAL BOUNDARIES. THESE TWO THINGS WILL BE FOCUS FOR CONVECTIVE AND HEAVY RAINFALL POTENTIAL TODAY AND TONIGHT. MOST STREAMS IN SRN HALF OF CWA ARE AT BANKFULL OR ABOVE AND THE REST OF THE AREA IS VERY WET SO ANY ADDITIONAL AMOUNTS WILL AGGREVATE THE SITUATION. WILL ISSUE FLOOD WATCH FOR ENTIRE CWA TO COMPENSATE. WMFNT IS PROGGED TO MOVE OVER INDIANAPOLIS LATER TONIGHT FOLLOWED BY CDFNT AFTER MIDNIGHT. CONVECTION WILL BE ONGOING LATER THIS EVENING INTO TONIGHT UNTIL SYSTEM PASSES EAST OF THE AREA. MOS NUMS ARE SIMILAR AND SEE NO REASON TO DEVIATE. .IND...FLOOD WATCH IND CWA. SALLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EST WED MAY 01 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0702 PM BEDFORD IN FLOOD
05/01/02 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
URBAN FLOODING IN
BEDFORD. ROADS ALSO
FLOODED IN THE COUNTY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EST WED MAY 01 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0709 PM MITCHELL IN WIND DAMAGE
05/01/02 LAWRENCE HIGHWAY DEPARTMENT
REPORTS 6 TREES DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EST WED MAY 01 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM LINTON IN FLOOD
05/01/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MINOR URBAN FLOODING.
0714 PM BLOOMFIELD IN FLOOD
05/01/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
CULVERTS AND DRIVEWAY
WASHED OUT. SOME COUNTY
ROADS CLOSED DUE TO
HIGH WATER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EST WED MAY 01 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM CRANE IN 1 INCH HAIL
05/01/02 MARTIN REPORTED BY FIRE AND
RESCUE.INZ046-047-054>057-062>065-070>072-020100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 800 PM EST WED MAY 1 2002 TORNADO WATCH #196 THAT WAS IN EFFECT FOR...MARION...HENDRICKS... RUSH...SHELBY...JOHNSON...MORGAN...DECATUR...BARTHOLOMEW...BROWN... MONROE...JENNINGS...JACKSON AND LAWRENCE COUNTIES... HAS BEEN CANCELLED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
823 PM EST WED MAY 01 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM 3 N VINCENNES IN .75 INCH HAIL
05/01/02 KNOX REPORTED BY STORM
SPOTTER.
0340 PM DECKER IN 1.75 INCH HAIL
05/01/02 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0340 PM VINCENNES IN .5 INCH HAIL
05/01/02 KNOX REPORTED BY HAM RADIO
OPERATOR.
0510 PM BROWNSTOWN IN .88 INCH HAIL
05/01/02 JACKSON EVENT DURATION 10
MINUTES. REPORTED BY
STORM SPOTTER.
0520 PM NEW LEBANON IN 1.75 INCH HAIL
05/01/02 SULLIVAN EVENT DURATION 25
MINUTES. REPORTED BY
HAM RADIO OPERATOR.
0520 PM NEW LEBANON IN WIND DAMAGE
05/01/02 SULLIVAN ROOF BLOWN OFF BARN AND
LARGE PROPANE TANK
MOVED. REPORTED BY HAM
RADIO OPERATOR. EVENT
DURATION 25 MINUTES.
0525 PM GRAYSVILLE IN .75 INCH HAIL
05/01/02 SULLIVAN REPORTED BY HAM RADIO
OPERATOR.
0530 PM 2 SE MEROM IN .75 INCH HAIL
05/01/02 SULLIVAN REPORTED BY COOPERATIVE
OBSERVER.
0530 PM 2 SE MEROM IN 70 MPH TSTM GUST
05/01/02 SULLIVAN REPORTED BY COOPERATIVE
OBSERVER.
0535 PM FAIRBANKS IN FLOOD
05/01/02 SULLIVAN 1.50 INCHES OF RAIN IN
20 MINUTES REPORTED BY
HAM RADIO OPERATOR.
0545 PM PAXTON IN 1.75 INCH HAIL
05/01/02 SULLIVAN REPORTED BY HAM RADIO
OPERATOR.
0545 PM PAXTON IN WIND DAMAGE
05/01/02 SULLIVAN BARN BLOWN DOWN AND
LARGE TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.
0547 PM 2 SE DUGGER IN .75 INCH HAIL
05/01/02 SULLIVAN REPORTED BY STORM
SPOTTER.
0550 PM LINTON IN .75 INCH HAIL
05/01/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0559 PM 5 W BLOOMFIELD IN 1 INCH HAIL
05/01/02 GREENE EVENT DURATION 2
MINUTES. REPORTED BY
STORM SPOTTER.
0600 PM CRANE IN 1 INCH HAIL
05/01/02 MARTIN REPORTED BY FIRE AND
RESCUE.
0606 PM ODON IN WIND DAMAGE
05/01/02 DAVIESS UTILITY POLES BROKEN
OFF, TREES DOWN,
REPORTED BY EMERGENCY
MANAGEMENT.
0608 PM 5 S BLOOMFIELD IN 1.5 INCH HAIL
05/01/02 GREENE REPORTED BY STORM
SPOTTER.
0610 PM ODON IN 1 INCH HAIL
05/01/02 DAVIESS REPORTED BY STORM
SPOTTER.
0615 PM CLEAR CREEK IN FLOOD
05/01/02 MONROE CLOGGED DRAIN ON ROOF
OF LAKEVIEW ELEMENTARY
SCHOOL CAUSED EXCESS
WATER BUILD-UP AND
PARTIAL ROOF COLLAPSE.
REPORTED BY MEDIA.
0616 PM OWENSBURG IN 1 INCH HAIL
05/01/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0620 PM ODON IN 1 INCH HAIL
05/01/02 DAVIESS REPORTED BY STORM
SPOTTER.
0629 PM MITCHELL IN 1.75 INCH HAIL
05/01/02 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0629 PM SILVERVILLE IN 1.75 INCH HAIL
05/01/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0638 PM BEDFORD IN 1.75 INCH HAIL
05/01/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0702 PM BEDFORD IN FLOOD
05/01/02 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
URBAN FLOODING IN
BEDFORD. ROADS ALSO
FLOODED IN THE COUNTY.
0709 PM MITCHELL IN WIND DAMAGE
05/01/02 LAWRENCE HIGHWAY DEPARTMENT
REPORTS 6 TREES DOWN.
0712 PM LINTON IN FLOOD
05/01/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MINOR URBAN FLOODING.
0714 PM BLOOMFIELD IN FLOOD
05/01/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
CULVERTS AND DRIVEWAY
WASHED OUT. SOME COUNTY
ROADS CLOSED DUE TO
HIGH WATER.The Indianapolis radar (KIND), 47 km away, was scanning. The volume nearest the first event began at 05:33 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296087, 5296088.